Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 534, NWS Jackson, MS

July 5, 2001Choctaw County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2001, 9:02 PM CDT for Choctaw County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2001, 9:02 PM CDT (02:02 UTC)
Expired
Jul 5, 2001, 9:30 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Choctaw County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 060203
SVRJAN

MSC019-060230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 930 PM CDT

* AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHEAST OF ACKERMAN...MOVING SOUTH 
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR ACKERMAN AT 930 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3349 8908 3350 8920 3327 8928 3330 8909

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:20 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 5, 7:20 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT THU JUL 5 2001

UPDATING ZONES TO REMOVE SEVERE TSTORM WATCH #515 THAT WAS IN EFFECT
UNTIL 700 PM LOCAL TIME. CURRENTLY COLD FRONT REMAINS NEAR KMEM WITH
LIGHT SOUTHERLY FLOW OVER THE AREA PER LATEST LAPS/MSAS DATA. STILL
THE POTENTIAL FOR ISOLATED SEVERE (DAMAGING WINDS MAIN THREAT)
THROUGH THIS EVENING ALONG SE PERIPHERY OF MOISTURE CONVERGENCE/
INSTABILITY AXIS WHICH IS NOW DRAPED ALONG A BASTROP LA-BELZONI
MS-COLUMBUS MS LINE. ANYWHERE SE OF THIS LINE WILL MAINTAIN
POPS...WITH HIGH CHANCE OVER THE E/SE ZONES FOR NOW. SEVERE
POTENTIAL WILL DIMINISH AN HOUR OR TWO AFTER SUNSET AS MID LEVEL
CLOUD SHIELD HANGS OVERHEAD AND LOSS OF DAYTIME HEATING OCCURS.
WILL RE-ANALYZE SITUATION BEFORE EVENING NEWS FOR ANY OTHER
ADJUSTMENTS. ZFP/SFP UPDATES OUT ASAP.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

05/

In the hours before

Special weather statement, Jul 5, 4:11 PM CDT, 4 hours 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ027-028-031>033-035>059-
052215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT THU JUL 5 2001

SEVERE THUNDERSTORM WATCH NUMBER 515 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN SOUTHEAST ARKANSAS...

  ASHLEY          CHICOT

THE WATCH REMAINS IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING
COUNTIES...

IN MISSISSIPPI...

  LAUDERDALE      WINSTON         WARREN          NEWTON
  RANKIN          SMITH           LEAKE           NESHOBA
  SIMPSON         JASPER          HUMPHREYS       CHOCTAW
  KEMPER          ISSAQUENA       HINDS           HOLMES
  MADISON         CLARKE          SCOTT           COPIAH
  YAZOO           ATTALA          NOXUBEE         SHARKEY
  JEFFERSON       CLAIBORNE

IN NORTHEAST LOUISIANA...

  EAST CARROLL    MADISON         FRANKLIN        CONCORDIA
  RICHLAND        TENSAS          CATAHOULA      x WEST CARROLL
  MOREHOUSE
Special weather statement, Jul 5, 7:46 PM CDT, 1 hour 16 minutes before
LAZ007>009-015-016-023>026-MSZ027-028-031>033-035>059-060115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT THU JUL 5 2001

SEVERE THUNDERSTORM WATCH NUMBER 515 HAS EXPIRED AS OF 7 PM
CDT FOR THE FOLLOWING COUNTIES...

IN MISSISSIPPI...

  LAUDERDALE      WINSTON         WARREN          NEWTON
  RANKIN          SMITH           LEAKE           NESHOBA
  SIMPSON         JASPER          HUMPHREYS       CHOCTAW
  KEMPER          ISSAQUENA       HINDS           HOLMES
  MADISON         CLARKE          SCOTT           COPIAH
  YAZOO           ATTALA          NOXUBEE         SHARKEY
  JEFFERSON       CLAIBORNE

IN NORTHEAST LOUISIANA...

  EASTT CARROLL    MADISON         FRANKLIN        CONCORDIA
  RICHLAND        TENSAS          CATAHOULA       WEST CARROLL
  MOREHOUSE
Special weather statement, Jul 5, 8:18 PM CDT, 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT THU JUL 05 2001

...THUNDERSTORMS...
ISOLATED...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF
EXTREME EASTERN AND SOUTHERN MISSISSIPPI, AS WELL AS PORTIONS OF
EAST-CENTRAL LOUISIANA GENERALLY SOUTH OF INTERSTATE 20 THROUGH
THE REMAINDER OF THE EVENING HOURS. ELSEWHERE...ISOLATED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE WITH SEVERE WEATHER NO LONGER
EXPECTED THE REMAINDER OF TONIGHT.

ACTIVIATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THE REMAINDER OF TONIGHT DUE
TO THE ISOLATED NATURE OF ANY SEVERE WEATHER.

...FLOODING...
LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED
ACROSS PORTIONS OF FAR EASTERN AND SOUTHERN MISSISSIPPI...AND
EAST-CENTRAL LOUSIANA THROUGH THE EVENING HOURS WHICH MAY RESULT
IN LOCALIZED...MINOR FLOODING.

A SURFACE BOUNDARY WILL REMAIN DRAPED FROM NEAR COLUMBUS
MISSISSIPPI...TO NEAR JACKSON MISSISSIPPI...SOUTHWEST TO NEAR
JONESVILLE LOUISIANA THROUGH THE REMAINDER OF THE EVENING.
MOISTURE SHOULD CONTINUE TO FOCUS ALONG THIS BOUNDARY WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED
THROUGH MIDNIGHT. A FEW STORMS MAY BE SEVERE. EXISTING MOIST
SOILS...ALONG WITH THE SLOW MOVEMENT OF STORMS MAY RESULT
IN LOCALIZED URBAN AND SMALL STREAM FfLOODING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:21 PM CDTSevere Thunderstorm WarningJANWinston24 min
Jul 5, 7:42 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee33 min
Jul 5, 9:29 PM CDTSevere Thunderstorm WarningJANChoctaw31 min
Jul 6, 5:09 PM CDTSevere Thunderstorm WarningJANLincoln36 min
Jul 6, 5:40 PM CDTSevere Thunderstorm WarningJANLincoln35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.